Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Gaylord, MI

August 28, 2018Benzie County, Leelanau County, Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 12:26 AM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2018, 12:26 AM EDT (04:26 UTC)
Expired
Aug 28, 2018, 1:30 AM EDT
In force
64 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 99 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 12:55 AM EDTTSTM WND GST 40Frankfort - Dow Memoria, MIAWOS STATION FKS, FRANKFORT - DOW MEMORIAL FIELD.
Aug 28, 12:55 AM EDTNON-TSTM WND GST 40Frankfort - Dow Memoria, MIAWOS STATION FKS, FRANKFORT - DOW MEMORIAL FIELD. THE DURATION OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.
Aug 28, 1:17 AM EDTTSTM WND GST 482 S Benzonia, MIMESONET STATION MC014, 2 S BENZONIA.
Aug 28, 1:17 AM EDTTSTM WND GST 493 Sw Maple City, MIMESONET STATION MC045, 3 SW MAPLE CITY.
Aug 28, 1:25 AM EDTTSTM WND GST 47Manistee - Blacker Airp, MIAWOS STATION MBL, MANISTEE - BLACKER AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted.

118 
WUUS53 KAPX 280426
SVRAPX
MIC019-089-101-280530-
/O.NEW.KAPX.SV.W.0027.180828T0426Z-180828T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
1226 AM EDT TUE AUG 28 2018

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Leelanau County in northern Michigan...
  Benzie County in northern Michigan...
  Manistee County in northern Michigan...

* Until 130 AM EDT.

* At 1224 AM EDT, severe thunderstorms were located along a line
  extending from 29 miles south of Garden to 27 miles northwest of
  Ludington SP, moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Traverse City, Manistee, Frankfort, Thompsonville, Empire, Beulah,
  Sleeping Bear Point, Arcadia, Bingham, Glen Arbor, Suttons Bay,
  Northport, Eastlake, Benzonia, Kaleva, Cedar, Onekama, Elberta,
  Honor and Lake Ann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4440 8625 4469 8626 4477 8607 4505 8613
      4504 8609 4492 8606 4491 8598 4492 8598
      4497 8593 4515 8606 4516 8605 4494 8585
      4521 8554 4498 8565 4499 8560 4478 8564
      4477 8582 4417 8582 4418 8638
TIME...MOT...LOC 0424Z 276DEG 54KT 4536 8641 4426 8696 

HAIL...<.75IN
WIND...60MPH
 
$$

GILLEN
2 follow-up statements
110 
WWUS53 KAPX 280506
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
106 AM EDT TUE AUG 28 2018

MIC019-089-101-280530-
/O.CON.KAPX.SV.W.0027.000000T0000Z-180828T0530Z/
Leelanau MI-Benzie MI-Manistee MI-
106 AM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR LEELANAU...BENZIE AND MANISTEE COUNTIES...

At 105 AM EDT, severe thunderstorms were located along a line
extending from 12 miles northwest of Leelanau State Park to near
Platte Township to 8 miles west of Manistee, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Traverse City, Manistee, Frankfort, Thompsonville, Empire, Beulah,
Sleeping Bear Point, Arcadia, Bingham, Glen Arbor, Suttons Bay,
Northport, Eastlake, Benzonia, Kaleva, Cedar, Onekama, Elberta, Honor
and Lake Ann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4440 8625 4469 8626 4477 8607 4505 8613
      4504 8609 4492 8606 4491 8598 4492 8598
      4497 8593 4515 8606 4516 8605 4494 8585
      4521 8554 4498 8565 4499 8560 4478 8564
      4477 8582 4417 8582 4418 8638
TIME...MOT...LOC 0505Z 269DEG 39KT 4527 8580 4479 8599 4422 8650 

HAIL...<.75IN
WIND...60MPH
 
$$

GILLEN
860 
WWUS53 KAPX 280517
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
117 AM EDT TUE AUG 28 2018

MIC019-089-101-280530-
/O.CON.KAPX.SV.W.0027.000000T0000Z-180828T0530Z/
Leelanau MI-Benzie MI-Manistee MI-
117 AM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR LEELANAU...BENZIE AND MANISTEE COUNTIES...

At 117 AM EDT, severe thunderstorms were located along a line
extending from near Grand Traverse Light to near Fouch to near
Eastlake, moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. At 110 AM, Leland Harbor reported a 
         wind gust of 65 mph.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Traverse City, Manistee, Frankfort, Thompsonville, Empire, Beulah,
Sleeping Bear Point, Arcadia, Bingham, Glen Arbor, Suttons Bay,
Northport, Eastlake, Benzonia, Kaleva, Cedar, Onekama, Elberta, Honor
and Lake Ann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4440 8625 4469 8626 4477 8607 4505 8613
      4504 8609 4492 8606 4491 8598 4492 8598
      4497 8593 4515 8606 4516 8605 4494 8585
      4521 8554 4498 8565 4499 8560 4478 8564
      4477 8582 4417 8582 4418 8638
TIME...MOT...LOC 0517Z 276DEG 54KT 4525 8556 4477 8575 4420 8627 

HAIL...<.75IN
WIND...70MPH
 
$$

GILLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:09 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 27, 9:09 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
909 PM EDT Mon Aug 27 2018

.UPDATE...
Issued at 908 PM EDT Mon Aug 27 2018

Monitoring upstream convective trends.

Composite analysis reveals NE/SW oriented cold front from south
central Ontario, just through the western U.P. and and through the
upper Mississippi River Valley. Axis of warm/moist and unstable
air stretches ahead of the front, diminishing a bit eastward into
lower Michigan. Broad short-wave trough is across the northern
Rockies into the northern Plains with height falls beginning to
press into the upper Midwest.

A couple storm complexes have developed along and ahead of the
front, within the instability axis and just ahead of a smaller
scale short-wave impulse now lifting northeastward up through
Minnesota into Wisconsin. Lead complex is pushing up through the
western U.P. Larger storm complex, evolving into a linear MCS, is
moving through western Wisconsin.

Expectations remain largely unchanged. Increasing low level jet
and deep layer SW flow will support and transport the upstream
linear MCS N/E over the next several hours, and into this CWA
beginning sometime around or after midnight. Could see some
discrete cells develop ahead of the main complex a little bit
earlier ("warm advection wing") if CAM guidance solutions are
correct. Beginning to see hints of just that in central and
eastern Wisconsin and even into parts of northern Lake Michigan.
So, plan just minor tweaks in timing to the going forecast.

Severe weather threat: Eastern upper and northern lower MI will
remain on the southeastern edge of the strongest mid level flow
through the overnight hours, although effect bulk shear values
and supercell composite parameter values will be on increase,
supportive of organized strong storms. Time of day will be a bit
of a hindrance however, with instability gradually waning and, in
particular, DCAPE values decreasing substantially as the main line
moves through. But there will likely be enough organization and
momentum with the complex to support a severe weather threat
during the overnight hours, particularly across the northern and
western part of the CWA, with damaging winds and hail the main
threats.

&&

.NEAR TERM...(Through Tonight)
Issued at 343 PM EDT Mon Aug 27 2018

...Severe storms possible late this evening and overnight...

High impact weather potential...severe storms, especially nw half
of the area, after 10 pm. Heavy rainfall, especially nw lower MI,
overnight.

Broad warm/moist advection continues on sw flow, in advance of a
slow-moving cold front from ne MN to nw IA. A couple of subtle warm
frontal-looking features are present, one in se WI and southern Lake
MI, and another over eastern Superior/eastern upper MI/northern Lake
Huron.

Lingering overnight convection has now morphed into daytime
convection; though the intensity has waned recently, a cluster of
showers and a few t-storms continues to move east across n central
and ne lower MI. Meanwhile, an additional cluster of storms has
emerged from ne WI, seemingly heading toward MBL. Partial
sunshine downstate has boosted temps to the mid-upper 80s with dew
points in the low-mid 70s. That has (capped) MlCape values above
2k j/kg in some areas. The same airmass/instability is taking
shape to our west and ahead of the cold front in se MN and most of
WI. A backing and increasing low level jet tonight will attempt
to bring those richly unstable airmasses here, while deep
convection fires and organizes to our west. It is a charged svr wx
setup west of Lake MI; somewhat less so here, as ongoing convection
in the area is already devouring some of the available
instability trying to creep in.

Unstable air moving northward will continue to encounter a rain-
cooled airmass over northern lower MI this afternoon and early
evening. That will continue to support a small chance for showers
and maybe a thunderstorm or two late this afternoon thru mid
evening. This activity should not be high-impact.

A more richly unstable airmass will make a stronger northward push
after dark, with the intensifying LLJ (850mb winds increase to
30-40kt by 00z, 50kt by 06z). This will open the door to some
stronger, discrete cells, especially across upper MI. CAMs mainly
showing those stronger storms starting to cook off toward 11 pm or
so. There could be some discrete svr cells there, with the gamut
of svr wx types, though storm organization will be limited with
0-6km bulk shear values still trying to climb toward 30kt.

The main show will originate well to west, with many indications
that a derecho-type wind damage event will come charging out of the
upper MS Valley and toward the western Great Lakes. The core of deep
shear values tonight will be to our nw, and the deep layer winds
will carry this system to the ene or e. CAMs are wobbling somewhat,
but the general trend from them have a mature, bowing MCS targeting
central/eastern upper MI and far northern Lake MI shortly after
midnight. The tail end then lays over across northern lower
overnight (most likely near M-72), with cell regeneration and
potential heavy rain there.

Forecast will follow the above trends. Best severe chance will be in
the nw half of the forecast area, with discrete cells after 10 pm
and a more organized MCS after midnight. Heaviest precip will be
overnight in nw lower MI, though will keep amounts under an inch.

A very warm and sticky night, with lows in the mid 60s to around 70f
in eastern upper, and in the lower 70s in northern lower.

&&

.SHORT TERM...(Tuesday through Thursday)
Issued at 343 PM EDT Mon Aug 27 2018

...One Last Wave of Showers and Thunderstorms then Clearing...

High Impact Weather Potential...Marginal risk of severe
thunderstorms, mainly wind for Tuesday night. However, excessive
heavy rain is possible, and that may lead to localized flooding.

Pattern Synopsis/Forecast...Tuesday morning, the convection again
settles down, but doesn't die off completely as the cold front
sluggishly moves into the forecast area. The models are pushing it
into forecast area by 00z. The GFS has most of the rain in E Upper,
the ECMWF in N lower, which the SREF and NAM12 agree with. The Hi-
Res of the ARW has the rain over NW Lower and E Upper and the NMM
holds the rain off until after 00z/Wed, and brings the rain into
N lower. Tuesday night, the front looks to stall, roughly from APN
to LDM for the night on most of the models (GFS/ECMWF/NAM/SREF)
and another nocturnal complex moves up the front and brings the
next chance for excessive heavy rain, through Wednesday morning.

The models have slowed the clearing process down with the GFS/NAM
the fastest, and the SREF/ECMWF about 6 hours slower. However, it
looks like the rain should be getting out of the forecast area by
Wednesday evening, and skies clearing by Thursday morning, unless
you believe the SREF with rain continuing in N Lower through 12z.
Looking at the SREF Plumes, this is from a few members, and looking
at most of the deterministic models will continue the dryness.
However, the GEFS plumes also have a few members with rain into
Wednesday night.

Primary Forecast Concerns...This being convection, the problem is
which models are handling the convection properly and the amounts of
rain. This is not easy, but since we have the ECMWF/SREF/NAM idea
partially backed up by the ARW, and the NMM is slower with the
precipitation onset, but similar at 03z/Wed as the other models,
including the GFS, will lean toward the ECMWF lead solution for
Tuesday night. The model consensus looks good with the majority of
the models so will go with the drying for late Wednesday into
Wednesday night.

The other issue related to the convection is the slight risk for
Tuesday night. With the 50 knot 500 mb jet streak moving into the
forecast area with the thunderstorms, then maybe the slight risk is
warranted. The one thing this system has going for it, is that there
shouldn't be any convection breaking out south of the front/jet
streak, so that as we saw overnight, turns the thunderstorms into a
wide stratiform shield of rain. Which is good if you want to limit
storm damage, but not if you are trying to get heavy enough rain to
break a drought.

.LONG TERM...(Thursday night through Monday)
Issued at 343 PM EDT Mon Aug 27 2018

...Dry until Saturday then dry for Sunday and Labor Day...

Extended (Thursday through Labor Day)...High pressure builds into
the region and remains until Friday evening, before another system
moves into the Upper Great Lakes late Friday night/Saturday morning.
The cold front moves through during the day on the GFS, while the
ECMWF keeps it a little on the slow side. However, by Sunday things
have cleared out on both models. The weather looks to remain quiet
for the rest of the Labor Day weekend, then looks like Monday night
that the rain comes back into the forecast area late.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 908 PM EDT Mon Aug 27 2018

VFR weather for the most part across northern lower Michigan.
Upstream, complex of showers and thunderstorms has developed just
ahead of a cold front that stretches from the upper Mississippi
River Valley southwestward into the Central Plains. Complex of
storms is still expected to propagate N/E over the next several
hours and roll through northern lower Michigan, current timing
suggests 1 am to 6 am as the main timeframe. Strong storms with
gusty winds (35 to 45 knots) will be the main threat.

Storms end Tuesday morning and perhaps a period of MVFR cloud
cover lingering in the morning. VFR through the afternoon. But
another round of strong storms is likely again late Tuesday
afternoon and Tuesday evening.

&&

.MARINE...
Issued at 343 PM EDT Mon Aug 27 2018

Gusty s to sw winds will continue into Tuesday, ahead of a slow-
moving cold front in MN. This will maintain advisory-level
winds/waves on Lake MI. Will evaluate whether additional areas
need to be added to marine headlines shortly. An organized line
of thunderstorms could bring dangerous wind gusts to some areas,
especially far northern Lake MI, toward or just after midnight
tonight. And marine fog/stratus will be an issue at times, thanks
to the very muggy air in place.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 5 AM EDT Tuesday for MIZ015-020-
     025-031.
LH...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LHZ346>349.
     SMALL CRAFT ADVISORY until 5 PM EDT Tuesday for LHZ345.
LM...SMALL CRAFT ADVISORY until 5 PM EDT Tuesday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LSZ321-322.
&&

UPDATE...BA
NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...JZ
Hazardous weather outlook, Aug 27, 11:12 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1112 PM EDT Mon Aug 27 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-281000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1112 PM EDT Mon Aug 27 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Overnight.

Thunderstorms will move through the region during the overnight
hours. Severe storms are possible across all of northern
Michigan, though the highest risk is in eastern upper Michigan,
and northwest and north central lower Michigan. The primary severe
threats are damaging winds and large hail, though an isolated
tornado is also possible.

Showers and thunderstorms will also result in locally heavy
rainfall, especially in northwest lower Michigan.

There is a high swim risk for rip currents along Lake Michigan
beaches from Manistee to the Straits, as well as along US-2 west
of St Ignace in Mackinac County.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional thunderstorms are expected Tuesday night. There is a
chance for severe thunderstorms and excessive heavy rainfall for all
of northern Michigan. The primary severe threats are for damaging
winds and large hail.

Thunderstorms are also possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this evening and overnight.

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Aug 28, 12:04 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1204 AM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     BEAVER ISLAND           45.69N 85.57W
08/27/2018  M39 MPH          CHARLEVOIX         MI   AWOS

            AWOS STATION SJX, BEAVER ISLAND.

&&

ALM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:25 PM EDTSpecial Marine WarningAPX95 min
Aug 28, 12:09 AM EDTSpecial Marine WarningAPX96 min
Aug 28, 12:33 AM EDTSpecial Marine WarningAPX27 min
Aug 28, 12:58 AM EDTSpecial Marine WarningAPX62 min
Aug 28, 1:01 AM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Kalkaska, Missaukee, Wexford59 min
Aug 28, 1:24 AM EDTSevere Thunderstorm WarningAPXCharlevoix, Emmet51 min
Aug 28, 1:35 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac40 min
Aug 28, 1:47 AM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet, Presque Isle73 min
Aug 28, 1:58 AM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego47 min
Aug 28, 2:07 AM EDTSpecial Marine WarningAPX53 min
Aug 28, 2:10 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency65 min
Aug 28, 2:50 AM EDTSpecial Marine WarningAPX85 min
Aug 28, 12:13 PM EDTFlood WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Crawford and 13 more18 hr
Aug 28, 4:57 PM EDTSpecial Marine WarningAPX2 hr
Aug 28, 5:47 PM EDTSpecial Weather StatementAPXLeelanau43 min
Aug 28, 5:54 PM EDTSevere Thunderstorm WarningAPXLeelanau70 min
Aug 28, 6:08 PM EDTSpecial Marine WarningAPX67 min
Aug 28, 6:15 PM EDTSpecial Weather StatementAPXBenzie45 min
Aug 28, 6:31 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau44 min
Aug 28, 6:46 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford43 min
Aug 28, 6:59 PM EDTTornado WarningAPXAntrim, Charlevoix31 min
Aug 28, 7:02 PM EDTSpecial Weather StatementAPXAntrim, Grand Traverse43 min
Aug 28, 7:10 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska50 min
Aug 28, 7:16 PM EDTSpecial Weather StatementAPXWexford29 min
Aug 28, 7:26 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford34 min
Aug 28, 7:32 PM EDTSevere Thunderstorm WarningAPXAntrim, Kalkaska, Otsego58 min
Aug 28, 7:51 PM EDTSpecial Weather StatementAPXCrawford, Gladwin, Kalkaska, Missaukee, Montmorency, Ogemaw and 3 more39 min
Aug 28, 7:56 PM EDTTornado WarningAPXAntrim, Otsego19 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.